MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404303
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Pain (1994)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with an inflatable penile prosthesis (ipp) presented with prosthetic infection.Due to the pain from the infection and the difficulty with pressing the pump, the patient was unable to cycle and inflate the device.The patient underwent a surgical procedure to explant the ipp and implant a new tactra malleable penile prosthesis.No further patient complications were reported.
 
Event or Problem Description
It was reported that the patient with an inflatable penile prosthesis (ipp) presented with pain, a prosthetic infection, and inflammation.Due to the pain from the infection and the difficulty with pressing the pump, the patient was unable to cycle and inflate the device.The patient underwent a surgical procedure to explant the ipp and implant a new tactra malleable penile prosthesis.No further patient complications were reported.
 
Additional Manufacturer Narrative
Correction made to h6 patient codes.
 
Additional Manufacturer Narrative
Based on the information available, the product analysis of the inflatable penile prosthesis (ipp) was unable to be performed because the device was not returned to boston scientific.Review of the manufacturing documentation did not find any evidence that the device failed to meet product specifications prior to shipment.The reported pain, infection, and difficulty cycling the device are anticipated in nature and documented in the instructions for use and hazard analysis.Although the cause of the event was not established, review of the labeling documentation did confirm there was no evidence the device was handled improperly, and the events are documented as adverse events of the surgical implant of the device.The labelling documentation does include pain, infection, difficulty with inflation, and inflammation; therefore, the reported events are known inherent risks with ipp.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key14459419
Report Number2124215-2022-17496
Device Sequence Number19959922
Product Code FHW
UDI-Device Identifier00878953005744
UDI-Public00878953005744
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/08/2026
Device Model Number72404303
Device Catalogue Number72404303
Device Lot Number1000537216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer05/27/2022
07/22/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date06/14/2022
08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYLINDER: UPN: 72404303 LOT#: 1000537216; CYLINDER: UPN: 72404303 LOT#: 1000537216; CYLINDER: UPN: 72404303 LOT#: 1000537216; RESERVOIR: UPN: 720185-01 LOT#:1000577738; RESERVOIR: UPN: 720185-01 LOT#:1000577738; RESERVOIR: UPN: 720185-01 LOT#:1000577738
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexMale